MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® COUPLING SCREW; MISC ORTHO SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® COUPLING SCREW; MISC ORTHO SURGICAL INSTRUMENT
Model Number 338.20
Medical Device Problem Codes Device Difficult to Maintain (3134); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Part returned.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.A review of the device history record has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, the patient underwent an open reduction internal fixation (orif) of femur.During the procedure, the dynamic hip and condylar screw system (dhs/dcs) plate would not fit over a one (1) (dhs/dcs) guide shaft.For this reason, the doctor manipulated one (1) connecting screw which caused bending in the connecting screw and having to resort using another (dhs/dcs) tray and implant to discover the issue.The doctor was unable to fix the implant to the bone.The doctor asked for an additional intraoperative x-ray to determine if there was something wrong with the area the doctor reamed in the femoral head.The doctor wanted to determine why the issue was occurring.The procedure outcome was unknown with a thirty (30) minutes surgical delay.There was no patient consequence.Concomitant device reported: unknown (dhs/dcs) plate (part # unknown, lot # unknown, quantity# 1).This complaint involves four (4) devices.This report is for one (1) dhs®/dcs® coupling screw.This report is 3 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Connecting screw, short was received.Upon visual inspection, it is observed that the threaded distal tip was bent.The remaining portions of the device shows minimal wear consistent with the usage of the device which would not contribute to the complaint condition.Thus, the reported complaint is confirmed.No design issues or discrepancies were found during this investigation.Visual inspection, dimensional inspection, and document specification review of the received device was performed at cq.The complaint is confirmed.A definitive root cause could not be determined, it is possible that the device might have encountered unintended forces.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part number 338.20, lot 9674037 , manufacturing location: hagendorf, released to warehouse date: 23oct2015.No ncrs were generated during production.Manufacturing record evaluation showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Concomitant device was reported inadvertently on the initial medwatch report.There is no concomitant device associated with this report.The incorrect g4 date was inadvertently utilized in initial medwatch.The correct date is may 28, 2019.  device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DHS®/DCS® COUPLING SCREW
Common Device Name
MISC ORTHO SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8734987
Report Number2939274-2019-58850
Device Sequence Number11406146
Product Code LXH
UDI-Device Identifier10886982193223
UDI-Public(01)10886982193223
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number338.20
Device Catalogue Number338.20
Device Lot Number9674037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer07/02/2019
07/26/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date07/26/2019
08/21/2019
Patient Sequence Number1